Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A bounded difference property for classes of Banach-valued functions

Author: Wilbur P. Veith
Journal: Trans. Amer. Math. Soc. 190 (1974), 49-56
MSC: Primary 43A60
MathSciNet review: 0387969
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A(G,E)$ denote the set of functions f from a Hausdorff topological group G to a Banach space E such that the range of f is relatively compact in E and $ \phi \circ f$ is in $ A(G,C)$ for each $ \phi $ in the dual of E, where $ A(G,C)$ is a translation-invariant $ {C^\ast}$ algebra of bounded, continuous, complex-valued functions on G with respect to the supremum norm and complex conjugation. $ A(G,E)$ has the bounded difference property if whenever $ F:G \to E$ is a bounded function such that $ {\Delta _t}F(x) = F(tx) - F(x)$ is in $ A(G,E)$ for each t in G, then F is also an element of $ A(G,E)$. A condition on $ A(G,C)$ and a condition on E are given under which $ A(G,E)$ has the bounded difference property. The condition on $ A(G,C)$ is satisfied by both the class of almost periodic functions and the class of almost automorphic functions.

References [Enhancements On Off] (What's this?)

  • [1] L. Amerio and G. Prouse, Almost periodic functions and functional equations, Van Nostrand-Reinhold, New York, 1971. MR 43 #819. MR 0275061 (43:819)
  • [2] S. Bochner, A new approach to almost periodicity, Proc. Nat. Acad. Sci. U. S. A. 48 (1962), 2039-2043. MR 26 #2816. MR 0145283 (26:2816)
  • [3] H. Bohr, Almost periodic functions, Springer, Berlin, 1933.
  • [4] F. W. Carroll, Difference properties for continuity and Riemann integrability on locally compact groups, Trans. Amer. Math. Soc. 102 (1962), 284-292. MR 24 #A3438. MR 0133612 (24:A3438)
  • [5] R. Doss, On bounded functions with almost periodic differences, Proc. Amer. Math. Soc. 12 (1961), 488-489. MR 23 #A3424. MR 0126128 (23:A3424)
  • [6] M. Kadec, The integration of almost periodic functions with values in a Banach space, Funkcional. Anal. i Priložen. 3 (1969), no. 3, 71-74. (Russian) MR 40 #4680. MR 0251452 (40:4680)
  • [7] L. H. Loomis, An introduction to abstract harmonic analysis, Van Nostrand, Princeton, N. J., 1953. MR 14, 883. MR 0054173 (14:883c)
  • [8] A. Pełczyński, On B-spaces containing subspaces isomorphic to the space $ {c_0}$, Bull. Acad. Polon. Sci. Cl. III 5 (1957), 797-798. (Russian) MR 19, 565. MR 0088693 (19:565b)
  • [9] W. Veech, Almost automorphic functions on groups, Amer. J. Math. 87 (1965), 719-751. MR 32 #4469. MR 0187014 (32:4469)
  • [10] W. P. Veith, Bounded Banach-valued functions with almost periodic differences, Bull. Un. Mat. Ital. (4) 4 (1971), 220-224. MR 45 #9059. MR 0300011 (45:9059)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A60

Retrieve articles in all journals with MSC: 43A60

Additional Information

Keywords: Vector-valued almost periodic functions, vector-valued almost automorphic functions, bounded difference property, integration of almost periodic functions, Banach spaces with no copy of $ {c_0}$
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society